MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS REV F TIB.OFFSET CEMENT.T1; KNEE ENDOPROSTHETICS

AESCULAP AG AS COLUMBUS REV F TIB.OFFSET CEMENT.T1; KNEE ENDOPROSTHETICS
Model Number NR071Z
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.Based upon the investigations results, a corrective action/preventive action (capa) was not necessary.
 
Event or Problem Description
It was reported to aesculap inc.That a columbus rev f tib.Offset cement.T1 (part # nr071z-as) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, during the cementing process of the tibia tray and stem, the cement worked its way into the tibia baseplate.The cement entered the tibia tray at the junction of the inferior side of the tibia tray.The cement obstructed the threaded screw hole for the tibial insert screw.Reportedly, the surgeon spent extra time removing the hardened cement from the small screw hole before the screw was able to be placed.However, the surgeon was able to clear the cement and insert the screw, and then the procedure was able to be continued and successfully completed.The complaint device was not returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aic reference (b)(4).

Brand Name
AS COLUMBUS REV F TIB.OFFSET CEMENT.T1
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12610661
Report Number2916714-2021-00197
Device Sequence Number11096516
Product Code JWH
UDI-Device Identifier04046963175948
UDI-Public4046963175948
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2021
Report Date (Section F) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2025
Device Model NumberNR071Z
Device Catalogue NumberNR071Z
Device Lot Number52629268
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/17/2021
Device Age13 MO
Event Location Hospital
Date Report to Manufacturer09/17/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA10/11/2021